4 doctors weighed in:

Is it normal to get a period, then not have one and have spotting daily after having the essure procedure?

4 doctors weighed in
Dr. JUDY WASHINGTON
Family Medicine
2 doctors agree

In brief: Yes

That is normal and can happen for a few days or weeks because of the insertion which is through the cervix and uterus into the fallopian tubes.
This causes bleeding. Also the injection of the dye into the tubes can cause some bleeding and cramping.

In brief: Yes

That is normal and can happen for a few days or weeks because of the insertion which is through the cervix and uterus into the fallopian tubes.
This causes bleeding. Also the injection of the dye into the tubes can cause some bleeding and cramping.
Dr. JUDY WASHINGTON
Dr. JUDY WASHINGTON
Thank
Dr. Miguel Cano
Obstetrics & Gynecology

In brief: Yes

Not because of the essure since it's non-hormonal but usually from the Progesterone we like to give to treat the endometrial lining.
If depo-provera was used, this can cause irregular cycles, no cycles, or all the usual side effects of dmpa. Remember to use effective birth control until your hysterosalpingogram (hsg) shows successful tube blockage. Then your normal cycles should resume.

In brief: Yes

Not because of the essure since it's non-hormonal but usually from the Progesterone we like to give to treat the endometrial lining.
If depo-provera was used, this can cause irregular cycles, no cycles, or all the usual side effects of dmpa. Remember to use effective birth control until your hysterosalpingogram (hsg) shows successful tube blockage. Then your normal cycles should resume.
Dr. Miguel Cano
Dr. Miguel Cano
Thank
1 comment
Dr. Robert WorthingtonKirsch
On the other hand, if a woman has had Essure but no hormonal treatment such as Dr Cano describes, daily spotting is not normal and should be further investigated.
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors